Ask a doctor

Can Sculprta Cause Breakouts?

I have had Sculptra done for the first time about two weeks ago. I didn't have perfect skin before, 1-2 pimples at a time max, but literally overnight my whole face broke out with acne. Not right away after injections, about two weeks later. I am 33, but look like I am going through puberty again, can this be caused by Sculptra, or is it something I ate or put on my face? my diet is not different, I am not using new skin products, nothing changed really, but my face looks horrible, please help

Doctor Answers (6)

Can Sculptra Cause Breakouts?

+2

Thank you for your question. Acne can appear during puberty and also adult life.  It can be due to hormonal changes, genetics etc. I would recommend being treated under the supervision of a Board Certified Dermatologist for safest and best treatment option. I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Sculptra and breakouts

+1

Sorry to hear about the breakouts you are experiencing. Side effects of Sculptra may include the following:

1) Lumps, or "nodules."
2) Redness or swelling at the injection site
3) Bruising
4) Itching

The breakouts are a coincidence, and not likely related to your Sculptra treatment. Are you taking any new medications or supplements? I would recommend speaking with a qualified dermatologist to determine how you may treat the breakouts. I hope this helps, and good luck!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Sculptra

+1

It is unlikely that Sculptra is the cause of your breakouts.  If you are massaging the treated areas with a moisturizer, this may be the cause of you breakouts.  I recommend that you use a non-comedogenic moisturizer and cleanser.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

You might also like...

Sculptra does not cause breakouts

+1

Most likely when you were doing a lot of massage with an oil based moisturizer you clogged the pores. Sculptra does not cause breakouts, however any filler can irritate the skin and lead to a break out. It is very similar to getting breakouts on the nose after a rhinoplasty.

Also make sure you are not using any new skin products. Treat it like any other break out and it should go away.

Start using Cetaphil cleanser multiple times a day and then ask your physician to give you a prescription acne cream. DO NOT TOUCH OR PICK YOUR ACNE, PLEASE. I always tell patients, acne comes from your finger tips.

Regards

Dr. J

Disclaimer: This answer is not intended to give a medical opinion and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.

Tanveer Janjua, MD
Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Can Sculptra cause breakouts?

+1

Sculptra is normally injected into the deeper tissue layers below the skin.  I have not seen it cause an acne breakout in the past.  Acne is normally a problem that develops in the superficial portion of the skin, where Sculptra would have no effect.  I would think that it is most likely coincidence, but you should probably contact your treating physician so that you can be evaluated.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Can Sculptra Cause Breakouts

+1

There is no reason to think that the Sculptra caused the breakouts. It could be a variety of factors, such as stress, change in weather, or the fact that you've likely been massaging your face frequently after the Sculptra injection. The bacteria and oil on your hands is notorious for causing pimples. I highly recommend you thoroughly wash your hands before touching your face, and keep washing your face frequently to avoid the breakouts. If they continue, see your dermatologist to discuss options for keeping the breakouts at bay.

 

Best of luck!

Cameron Rokhsar, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.